Oklahoma, 2022Heat in Oklahoma, July 11, 2022
July 11, 2022 · NWS OUN · 1 event in 1 county or zone
Heat and humidity combined to produce heat indices in excess of 105 degrees during the afternoons of the 11th and 12th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heat and humidity combined to produce heat indices in excess of 105 degrees during the afternoons of the 11th and 12th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 11, 11:44 AM CST, 16 minutes earlier.
Area forecast discussion, Jul 11, 11:44 AM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1244 PM CDT Mon Jul 11 2022
...New SHORT TERM, AVIATION...
.SHORT TERM...
(This evening through Tuesday)
Issued at 1218 PM CDT Mon Jul 11 2022
A front will move into northwestern Oklahoma late this afternoon and
is expected to pass south of the Red River by late Tuesday morning.
Before the front, very hot and humid conditions will exist, and the
heat advisory will continue this afternoon in north central
Oklahoma. Behind the front Tuesday afternoon, heat index in south
central Oklahoma may be in the heat advisory criteria range with
moisture increased from today. A heat advisory will be in effect
there. The southern edge of a weaker upper trough over the upper
Midwest will pass across southeastern Kansas this evening and
present a window for isolated showers and thunderstorms in northern
Oklahoma border regions for the evening and overnight.
&&
.LONG TERM...
(Tuesday through Sunday)
Issued at 408 AM CDT Mon Jul 11 2022
The cold front will continue to slowly progress southward Tuesday. A
few showers and thunderstorms may be present in the morning across
far NW OK and then again in the afternoon and evening over the
northern half of OK as a mid level shortwave trough rounds the
eastern fringe of the upper ridge. SChc PoPs will spread a little
further south overnight into late Wednesday morning with this
feature, with the best lift indicated over north central OK.
Eventually, SChc PoPs should make it near and south of the Red River
by Wednesday afternoon and evening near a weakly convergent
stationary boundary. High temperatures both Tue and Wed will drop a
few degrees behind the front for most locations, but a heat advisory
could be needed across portions of southern OK Tuesday afternoon
where dewpoints will remain in the mid to upper 60s with high temps
in the triple digits.
Low rain chances will come to an end Thursday as subsidence returns
overhead within the eastern quadrant of the upper ridge. Temps will
also increase through the weekend. Thankfully, dewpoints should
remain low enough to keep heat index values lower than advisory
criteria for the entire forecast area.
&&
.AVIATION...
(18Z TAFS)
Issued at 1218 PM CDT Mon Jul 11 2022
VFR conditions are expected. A front will move across Oklahoma
from Kansas to Texas from this afternoon until after sunrise
Tuesday. Winds will shift from south to north/northeast.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 73 95 71 96 / 0 10 20 20
Hobart OK 72 99 72 100 / 0 10 20 10
Wichita Falls TX 73 103 74 102 / 0 0 10 10
Gage OK 70 92 69 96 / 10 10 20 10
Ponca City OK 74 93 68 95 / 10 10 20 10
Durant OK 73 101 74 99 / 0 0 10 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ006>008-011>013-
018>020.
Heat Advisory from 1 PM to 7 PM CDT Tuesday for OKZ043-046>048-
050>052.
TX...None.
&&
SHORT TERM...09
LONG TERM....03
AVIATION...09Hazardous weather outlook, Jul 11, 11:03 AM CST, 57 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1203 PM CDT Mon Jul 11 2022
OKZ004>048-050>052-TXZ083>090-121715-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1203 PM CDT Mon Jul 11 2022
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...This Afternoon and Tonight...
.Heat...
Hot and humid conditions are expected with aheat advisory across
northern Oklahoma this afternoon where heat index values will
exceed 105.
.Thunderstorms...
A few thunderstorms are expected tonight across far northern
Oklahoma. An isolated strong to severe thunderstorm may occur
over far northwestern Oklahoma, with wind gusts up to 60 mph.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
.Heat...
Hot and humid conditions will continue across portions of southern
Oklahoma Tuesday afternoon. Hot conditions will generally continue
through the weekend across the area.
.Thunderstorms...
Low thunderstorm chances are expected Tuesday through Wednesday
from northern, to central, and southern Oklahoma, and portions of
north Texas.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Heat, Oklahoma
- When
- July 11, 12:00 PM CST to 7:00 PM CST
- Where
- Oklahoma forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
First responders responded to several heat related illnesses.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Louisiana, July 11 to 13, 20221 death · 17 events
- Heat in Florida, July 11, 20221 death · 1 event
- Flash Flooding and Damaging Winds in New Mexico, July 11, 2022$120,000 · 63 kt wind · 4 events
- Tornadoes and Damaging Winds in Michigan, July 11, 2022$70,000 · EF0 · 5 events
- Tornado in Minnesota, July 11, 2022EF1 · 1 event
- Heat in California, July 11, 202220 events
- Damaging Winds in Iowa, July 11, 202269 kt wind · 15 events
- Heat in Texas, July 11 to 13, 202210 events
- Excessive Heat in California, July 11, 20228 events
- Drought in Missouri, July 11 to 31, 20227 events
- Hail and Damaging Winds in Iowa, July 11, 20221 in hail · 4 events
- Flooding and Damaging Wind in Florida, July 11, 2022$3,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1051703.